Minutes Jan. 9, 2011 Akau Hana Club & Board Meeting (approx. 1 hr. 20 min.)

Present at meeting: Gayle Bensusan, Bob Darling, Cata Gomes, Dave Loustalot, Kay Miyamoto, Pam Myers, Julie Quale, Ruth Romero, Kim Sides, Cat Steele.

1 PRESIDENT PAM MYERS CALLED MEETING TO ORDER: 5:05 P.M. (2 MINUTES)

1.1 Passed out sign up sheet. Reviewed agenda, welcomed all club members.

1.2 Roll call and agenda reviewed for board meeting: (5:02 p.m. 3 minutes) Kim kept us on time. Cat took meeting notes.

2 SECRETARY'S REPORT (5 MINUTES) (5:07):

2.1 Reviewed and approved November 2010 minutes: Gayle moved to approve November minutes. Motion passed.

3 TREASURER'S REPORT (5:10 P.M. 10 MINUTES)

3.1 Kim reported an available balance of \$1,734. Income includes all program fundraising as well as other income. Expenses are against the income.

3.2 Kim noted she would like to provide the board with a better understanding of the different spending areas and plans to have a new treasury report format next month for review. Bob noted that the budget for racing goes in and goes out. There was discussion of how to better identify and track income and expense accounts. 3.3 Starting January 2011, the Safety Net increases to \$4,500.00. 3.4 Cata moved to accept the Treasurer's Report. Motion passed.

4 OLD BUSINESS:

4.1 Kudo's corner: Thank you to Dave Dyc for double-hulling our canoes & installing plywood for the Lighted Boat Parade, having iakos refinished, & for repeatedly bailing the canoes; to our lighted boat parade organizer Ruthee & participants Kay, Cata, Leslie, Lorri, Mark & Teresita; and to Bob, Pam & Patrick for helping to take the boats in & out, Lisa Franklin & Julie Q for bailing canoes, and everyone else who helped make it through the rains.

(5:20 5 MINUTES) Ruthee reported that we won some gift certificates for the Lighted Boat Parade.

4.2 Coaches corner : Bob announced that he will stay on the Board but not as Head Coach.

4.2.1 Congratulations to Patrick Ohea for his 1st place finish in the men's open division & to Matt Muirhead for 3rd place in the men's master division at the Redwood City Wavechaser. Wavechaser series is underway now and includes Stand Up Paddling. To participate, go to Wavechaser.com.

4.2.2 NEW HEAD COACH: Dave Loustalot has stepped up to Head Coach for the coming year. Dave says we have a great coaching staff. Matt has agreed to act as Head Womens Coach. (5:25 15 MINUTES)

4.3 Equipment plans/update (5:30 5 MINUTES) See Tony's email dated 01/09/11. The Board discussed equipment repair costs, desirability of work order forms, board and internal control of costs when negotiating work on canoes. The Board decided that we definitely need work orders, invoices, and bills for our records and prior to paying for work performed.

4.4 Club name change: We are waiting for documents from the Secretary of State, then we will proceed with other changes including bank account, IRS forms, NCOCA paperwork, and local media announcements. (5:40 5 MINUTES)

4.5 New Board of Directors in place and new Officers: Pam Myers, President; Tony Francis, Vice President; Kim Sides, Treasurer; Cat Heron Steele, Secretary (with backup by Ruth & Julie); Dave Loustalot, Head Coach (5:40 5 MINUTES)

5 NEW BUSINESS:

5.1 Name Change and Logo:

5.1.1 Shall we have Dan Sweet keep our current lighthouse logo & colors, add our new name & submit design to board for a vote/approval at our next meeting? The Board would like to invite Dan to present different logo designs for different items of clothing, decals, and our club banner. (5:45 10 MINUTES) 5.1.2 Notify original founders of our name change

5.2 Our 25th Anniversary: how shall we celebrate? Can we get a committee together to plan a party? Should

this also be a fundraiser? (5:50 10 MINUTES)

5.2.1 Dave L suggested forming a committee of club & board members to locate a space, collect raffle items, sell raffle tickets, find a venue for the event that would include space for merchandise, dancing, music.

5.3 Next Meeting & Agenda items: Our next meeting is scheduled for Feb 13. Any agenda items to add to our next meeting? (5:55 5 MINUTES)

Agenda items: (1) Discuss work order contracts. (2) Our 25th year celebration and name change.

5.4 Tony and Jeri Ann will be attending the next NCOCA meeting on January 30. Pam will ask them to announce our club's name change and 25th Anniversary party, with details to follow. (6:00 1 minute)

5.5 The 2010 Parking Passes are good through 3/31/2011. The Harbor Commission is discussing how much and how many 2011 parking passes will be available to harbor tenants. They will be mailed to Judy and she will let Pam know when they arrive. (6:21 1 minute)

5.5.1 Gayle said some people with slips complained about how many parking passes the canoe club members receive.

6 MEETING RETROSPECTIVE:

6.1 Should we make any changes to our meeting organization or process? (6:10 5 MINUTES)

7 DELAYED FOR FUTURE MEETINGS:

7.1 The club's OC 2 is named Mahina Heke. Can we get Dan Sweet to put her name on the boat?
7.2 Liability Insurance: Should we get liability insurance for our directors? Should we get accident insurance for club members? (Dave L) Could we have someone from the Community Foundation talk to us about this issue? Could someone talk with the NonProfit Insurance agency? Dave L said he would talk with the NonProfit Insurance agency.

7.3 Dave L suggested each board member should have a conversation with his/her personal insurance agent, specifically: "I am on the Board of a non profit. Does my insurance protect me? Please show me where in my contract."

8 Meeting adjourned at 6:20 pm